MAUDE Adverse Event Report: STRYKER TRAUMA KIEL GUIDE WIRE, SMOOTH-TIPPED, STERILE T2 TIBIA Ø3X800 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL GUIDE WIRE, SMOOTH-TIPPED, STERILE T2 TIBIA Ø3X800 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1806-0090S
Medical Device Problem Codes Break (1069); Fracture (1260); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of the investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
The customer reported that: "the rod got stuck in the reamer (diameter 8) and broke off at the end.Change of rod and reamer size because the spare reamer of the same size was in autoclave.The device could be recovered.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the guide wire is broken as complained.The device inspection revealed the following: the visual inspection has shown that piece of about 27mm length is broken off.The fragment was not received for evaluation, but it is visible on the provided picture.In general is the guide wire is in a very used condition, there are stress marks, nicks and deformations all over the device visible.Especially in the area of the fracture are very strong stress marks visible.There is also a notch above the fracture face visible, this notch indicates that the reamer did cut into the wire, which indicates that the wire was deformed in this area during use.The fracture has the view of a ductile overload fracture, where first a permanent distortion with a subsequent fracture occurred.The visible colors indicate that there was very high temperature, caused by friction between the reamer and the rod, before the device broke.The relevant dimension was verified during the investigation and no deviation from the specification could be detected.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a user related issue.The failure was caused by a deformation of the guide wire, this deformation did lead to high friction between the reamer and the wire, this friction did damage the surface of the devices which finally caused the jamming of the reamer and the subsequent breakage of the guide wire.If more information is provided, the case will be reassessed.

Brand Name
GUIDE WIRE, SMOOTH-TIPPED, STERILE T2 TIBIA Ø3X800 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13596017
Report Number0009610622-2022-00070
Device Sequence Number5833854
Product Code LXH
UDI-Device Identifier04546540195951
UDI-Public04546540195951
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 05/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model Number1806-0090S
Device Catalogue Number18060090S
Device Lot NumberK021211
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/28/2022
Supplement Date Received by Manufacturer04/14/2022
Initial Report FDA Received Date02/24/2022
Supplement Report FDA Received Date05/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/26/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown